Texas, 2013Damaging Winds in Texas, August 10 to 11, 2013
August 10 to 11, 2013 · NWS SJT · 4 events in 3 counties and zones
Isolated thunderstorms developed along a weak cold front. A few of the storms became severe with damaging winds being the main hazard.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $8,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Isolated thunderstorms developed along a weak cold front. A few of the storms became severe with damaging winds being the main hazard.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Aug 10, 4:37 PM CST, 2 hours 33 minutes earlier.
Area forecast discussion, Aug 10, 4:37 PM CST, 2 hours 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
537 PM CDT SAT AUG 10 2013
.DISCUSSION...
See aviation discussion below...
&&
.AVIATION...
Scattered showers and thunderstorms continue to affect KJCT, SOA,
and BBD. Given the scattered nature of the convection, I have opted
to continue with a VATS mention, with most convection dissipating by
03Z. Winds will become light and variable after sunset, then become
southeast at 5 to 10 knots by late morning Sunday. Isolated showers
and thunderstorms will be possible at any of the TAF sites tomorrow,
but given the limited coverage that is expected, I have left any
mention out of the TAF's for now.
&&
.PREV DISCUSSION... /ISSUED 359 PM CDT SAT AUG 10 2013/
SHORT TERM...
Saturday Night.
A few isolated storms will again be possible...but most areas will
remain dry.
What's left of a weak cold front has stalled and is slowly
dissipating across the southern counties this afternoon, from San
Saba to Sonora to OZONA. A few thunderstorms have developed along
and south of this frontal boundary this afternoon, and should
continue through sunset this evening. At best, coverage should
remain isolated with gusty winds and lightning the main threats.
Otherwise, a slightly cooler air mass, fewer clouds, and light wind
should lead to temperatures a few degrees cooler tonight. Did not go
as cool as the MET guidance has, but at least cooler than in
previous nights.
Sunday.
A few storms again possible areawide Sunday afternoon.
Large Upper Low over the Gulf of Mexico noted on Water Vapor
imagery will continue to move west towards the Texas coast on
Sunday. Enhanced mid and upper level moisture on its west side may
be enough to combine with low level moisture and afternoon heating
to aid a few storms in development. We will certainly see a
widespread cumulus field, but without a boundary or real upper
support to help, getting an actual storm to develop may be tough.
Still, cant rule it out and worth a mention of isolated storms.
LONG TERM...
(Sunday Night through Tuesday)
Hotter temperatures are expected Monday and Tuesday with the center
of the upper high over West Central Texas. With less diurnal cloud
coverage expected and 850 mb temperatures climbing a degree each
day, going above a degree or two above mos guidance. should see
triple digits for highs across some of our northern and central
areas Tuesday.
(Wednesday into Saturday)
The forecast becomes more problematic with regard to rain chances
during the latter half of next week. The 12Z GFS and ECMWF are in
general agreement with the upper high shifting to our west and
building over the southwestern states. This to occur as shortwave
energy dives southeast across the Midwest. The flow aloft over our
area will become northwest and eventually north during this time
frame. This setup will allow a weak cold front to sag south into West
Central Texas. The models differ on how quickly this occurs, and how
much convective development occurs in the vicinity of the front.
The ECMWF is faster with progress of the front and is more generous
with the QPF across our area. At this time the ECMWF looks too
aggressive in bringing the cold front through our area Wednesday
with QPF, given the forecast position of the upper high and
the transition to northwest flow aloft just beginning. Conservatively
leaning toward the GFS with timing, with the front entering the
northern Big Country Wednesday afternoon and making slower, more
gradual progress to the south thereafter. With low-level thermal
ridging pattern just ahead of the front progged for Wednesday,
temperatures could reach or exceed 100 degrees for highs.
Given the aforementioned setup with the flow pattern aloft, could
have embedded shortwaves, possibly convectively induced, moving
south/southeast into our area late in the week.
For now, trending lower with the temperatures with increased cloud
cover and expanding POPs across our area late in the week.
Anticipate that POPs may need to be increased and temperatures
reduced further, once the forecast details become better discerned.
&&
.PRELIMINARY POINT TEMPS/POPS...
ABILENE 72 97 75 98 75 / 10 10 10 10 10
SAN ANGELO 72 98 75 99 75 / 20 10 10 5 5
JUNCTION 74 96 74 98 74 / 20 10 10 10 5
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Daniels
Hazardous weather outlook, Aug 10, 12:54 PM CST, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
154 PM CDT SAT AUG 10 2013
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-111900-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
154 PM CDT SAT AUG 10 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
THERE IS A SLIGHT CHANCE FOR THUNDERSTORMS THIS AFTERNOON AND
EVENING...MAINLY ACROSS THE SOUTHERN HALF OF WEST CENTRAL TEXAS
SOUTH OF A SAN ANGELO TO BROWNWOOD LINE. IF THUNDERSTORMS DO
DEVELOP...THE PRIMARY THREATS WILL BE DAMAGING WINDS AND DEADLY
LIGHTNING.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A FEW THUNDERSTORMS ARE POSSIBLE ON SUNDAY AFTERNOON..AND THEN
AGAIN LATER NEXT WEEK. DANGEROUS LIGHTNING WILL AGAIN BE THE MAIN THREAT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, Aug 10, 5:33 PM CST, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
633 PM CDT SAT AUG 10 2013
TXZ077-078-110000-
SCHLEICHER TX-SUTTON TX-
633 PM CDT SAT AUG 10 2013
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 700 PM CDT FOR
SCHLEICHER AND SUTTON COUNTIES...
POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS AND HAIL
AT 629 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 17 MILES EAST OF
THE INTERSECTION OF I-10 AND RANCH ROAD 1989...OR ABOUT 12 MILES
SOUTHEAST OF ELDORADO...MOVING WEST AT 20 MPH. SOME ROADS IN THE
PATH OF THIS STORM INCLUDE U.S. HIGHWAY 277 AND RANCH ROAD 2596.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
SCATTERED POWER OUTAGES LIKELY...
LIGHT LOOSE OBJECTS TOPPLED...
DANGEROUS DRIVING CONDITIONS...
MINOR SHINGLE DAMAGE...
ISOLATED SMALL DENTS TO VEHICLES...
THE STRONG THUNDERSTORM WILL BE NEAR...
NORTHERN SUTTON AND SOUTHERN SCHLEICHER COUNTIES.
THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 383 AND 398.
LAT...LON 3058 10088 3094 10084 3080 10041 3060 10040
TIME...MOT...LOC 2332Z 101DEG 17KT 3070 10052
DANIELS
Special weather statement, Aug 10, 5:57 PM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
657 PM CDT SAT AUG 10 2013
TXZ076>078-110030-
CROCKETT TX-SCHLEICHER TX-SUTTON TX-
657 PM CDT SAT AUG 10 2013
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 730 PM CDT FOR
CROCKETT...SCHLEICHER AND SUTTON COUNTIES...
POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS AND HAIL
AT 654 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
ELDORADO...MOVING NORTHWEST AT 25 MPH. SOME ROADS IN THE PATH OF
THIS STORM INCLUDE U.S. 277 AND U.S. 190.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
SCATTERED POWER OUTAGES LIKELY...
LIGHT LOOSE OBJECTS TOPPLED...
DANGEROUS DRIVING CONDITIONS...
MINOR SHINGLE DAMAGE...
ISOLATED SMALL DENTS TO VEHICLES...
THE STRONG THUNDERSTORM WILL BE NEAR...
ELDORADO BY 705 PM CDT
THE INTERSECTION OF RANCH ROAD 1828 AND RANCH ROAD 915 BY 720 PM
CDT
THE INTERSECTION OF US-190 AND RANCH ROAD 1828 BY 730 PM CDT
THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 376 AND 393.
LAT...LON 3058 10099 3104 10100 3092 10041 3064 10046
TIME...MOT...LOC 2357Z 126DEG 24KT 3077 10059
DANIELS
Special weather statement, Aug 10, 6:00 PM CST, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
700 PM CDT SAT AUG 10 2013
TXZ072-073-077-154-168-110030-
MCCULLOCH TX-MENARD TX-SCHLEICHER TX-TOM GREEN TX-CONCHO TX-
700 PM CDT SAT AUG 10 2013
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 730 PM CDT FOR
MCCULLOCH...MENARD...SCHLEICHER...TOM GREEN AND CONCHO COUNTIES...
POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS AND HAIL
AT 658 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES WEST OF
THE INTERSECTION OF US-190 AND RANCH ROAD 1311...OR ABOUT 13 MILES
NORTHEAST OF MENARD...MOVING WEST AT 15 MPH. THESE STORMS HAVE THE
POTENTIAL TO PRODUCE STRONG GUSTY WINDS TO NEAR 50 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
SCATTERED POWER OUTAGES LIKELY...
LIGHT LOOSE OBJECTS TOPPLED...
DANGEROUS DRIVING CONDITIONS...
MINOR SHINGLE DAMAGE...
ISOLATED SMALL DENTS TO VEHICLES...
THE STRONG THUNDERSTORM WILL BE NEAR...
US-83 NEAR THE MENARD-CONCHO COUNTY LINE BY 730 PM CDT
LAT...LON 3131 10028 3135 9918 3110 9909 3104 9909
3103 9909 3092 10021
TIME...MOT...LOC 0000Z 102DEG 15KT 3105 9963
DANIELSSpecial weather statement, Aug 10, 6:30 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
730 PM CDT SAT AUG 10 2013
TXZ072-073-077-154-168-110115-
MCCULLOCH TX-MENARD TX-SCHLEICHER TX-TOM GREEN TX-CONCHO TX-
730 PM CDT SAT AUG 10 2013
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 815 PM CDT FOR
MCCULLOCH...MENARD...SCHLEICHER...TOM GREEN AND CONCHO COUNTIES...
POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS AND HAIL
AT 728 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
LIVE OAK...OR ABOUT 15 MILES NORTHWEST OF MENARD...MOVING NORTHWEST
AT 30 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE STRONG GUSTY
WINDS TO NEAR 50 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
SCATTERED POWER OUTAGES LIKELY...
LIGHT LOOSE OBJECTS TOPPLED...
DANGEROUS DRIVING CONDITIONS...
MINOR SHINGLE DAMAGE...
ISOLATED SMALL DENTS TO VEHICLES...
THE STRONG THUNDERSTORM WILL BE NEAR...
SOUTHERN CONCHO...NORTHERN MENARD...CENTRAL MCCULLOCH...NORTHEASTERN
SCHLEICHER AND SOUTHEASTERN TOM GREEN COUNTIES.
LAT...LON 3096 10028 3122 10034 3132 9920 3104 9910
TIME...MOT...LOC 0030Z 120DEG 27KT 3109 9996
DANIELS
Special weather statement, Aug 10, 6:32 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
732 PM CDT SAT AUG 10 2013
TXZ076>078-110100-
CROCKETT TX-SCHLEICHER TX-SUTTON TX-
732 PM CDT SAT AUG 10 2013
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 800 PM CDT FOR
CROCKETT...SCHLEICHER AND SUTTON COUNTIES...
POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS AND HAIL
AT 728 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES SOUTH OF
ELDORADO...MOVING NORTHWEST AT 20 MPH. THESE STORMS HAVE THE
POTENTIAL TO PRODUCE STRONG GUSTY WINDS TO NEAR 50 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
SCATTERED POWER OUTAGES LIKELY...
LIGHT LOOSE OBJECTS TOPPLED...
DANGEROUS DRIVING CONDITIONS...
MINOR SHINGLE DAMAGE...
ISOLATED SMALL DENTS TO VEHICLES...
THE STRONG THUNDERSTORM WILL BE NEAR...
THE INTERSECTION OF US-190 AND RANCH ROAD 1828 BY 800 PM CDT
LAT...LON 3075 10114 3109 10096 3108 10088 3090 10042
3064 10058
TIME...MOT...LOC 0032Z 114DEG 18KT 3080 10063
DANIELSSpecial weather statement, Aug 10, 6:59 PM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
759 PM CDT SAT AUG 10 2013
TXZ076-077-110130-
CROCKETT TX-SCHLEICHER TX-
759 PM CDT SAT AUG 10 2013
...SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 830 PM CDT FOR
CROCKETT AND SCHLEICHER COUNTIES...
POTENTIAL STORM HAZARDS INCLUDE...
GUSTY WINDS AND HAIL
AT 755 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF
THE INTERSECTION OF RANCH ROAD 1828 AND RANCH ROAD 915...OR ABOUT 4
MILES WEST OF ELDORADO...MOVING WEST AT 15 MPH. THESE STORMS HAVE
THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS TO NEAR 50 MPH.
POTENTIAL STORM IMPACTS INCLUDE...
SOME BROKEN TREE BRANCHES AND A FEW WEAK TREES TOPPLED...
SCATTERED POWER OUTAGES LIKELY...
LIGHT LOOSE OBJECTS TOPPLED...
DANGEROUS DRIVING CONDITIONS...
MINOR SHINGLE DAMAGE...
ISOLATED SMALL DENTS TO VEHICLES...
THE STRONG THUNDERSTORM WILL BE NEAR...
THE INTERSECTION OF US-190 AND RANCH ROAD 1828 AND US-190 NEAR THE
CROCKETT-SUTTON COUNTY LINE BY 830 PM CDT
LAT...LON 3083 10107 3109 10093 3109 10081 3097 10058
3077 10064
TIME...MOT...LOC 0059Z 092DEG 13KT 3086 10068
DANIELSThunderstorm Wind, McCulloch
- When
- August 10, 7:10 PM CST to 7:15 PM CST
- Where
- McCulloch County, 1.5 mi SSE of Brady Res
- Measured
- 48 kt (55 mph) estimated gust
- Property damage
- $8,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 31.130, -99.370
A microburst in the Brady area resulted in five downed old power poles. This caused a power outage for much of McCulloch County that lasted approximately 18 hours.
Thunderstorm Wind, Kimble
- When
- August 10, 9:25 PM CST to 9:28 PM CST
- Where
- Kimble County, 6.56 mi E of Telegraph
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 30.330, -99.790
A trained spotter reported a few 12 to 15 foot oak trees were uprooted by the strong thunderstorm winds. Numerous large limbs were also reported down.
Thunderstorm Wind, Brown
- When
- August 11, 3:40 PM CST to 3:44 PM CST
- Where
- Brown County, 1.81 mi SE of Byrd
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 31.900, -99.010
Law enforcement reported a large section of a metal roof was peeled off of a store on Thunderbird Drive on the northeast side of Lake Brownwood.
Thunderstorm Wind, Brown
- When
- August 11, 5:41 PM CST to 5:45 PM CST
- Where
- Brown County, 1.36 mi ESE of Bangs
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 31.710, -99.110
A trained spotter reported a large oak tree limb down on U.S. Highway 67. The limb was 10 inches in diameter and 20 feet long. A few trees were also uprooted.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Rip Current in Florida, August 10, 20131 death · 1 event
- Flash Flood and Debris Flows in Washington, August 10 to 11, 2013$1.0 million · 76 kt wind · 10 events
- Wildfire in Utah, August 10 to 24, 2013$350,000 · 1 event
- Lightning Strike in Idaho, August 10, 2013$200,000 · 1 event
- Hail and Damaging Winds in South Dakota, August 10, 2013$91,000 · 2 in hail · 14 events
- Hail and Damaging Winds in Virginia, August 10, 2013$61,000 · 1.5 in hail · 18 events
- Hail and Damaging Winds in North Dakota, August 10, 2013$55,000 · 1 in hail · 12 events
- Debris Flow and Damaging Winds in Colorado, August 10, 2013$52,000 · 58 kt wind · 7 events
- Damaging Winds in Virginia, August 10, 2013$51,000 · 56 kt wind · 3 events
- Damaging Winds in North Carolina, August 10, 2013$13,000 · 50 kt wind · 12 events
- Damaging Wind in Arizona, August 10, 2013$20,000 · 52 kt wind · 1 event
- Hail and Damaging Wind in Montana, August 10 to 12, 20131.75 in hail · 14 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 475072, 475073, 475074, 475075.